MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136528320
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.
 
Event or Problem Description
It was reported that the patient had surgery 1 year ago and had to be re-intervened because the polyethylene insert split.The pinnacle cup and polyethylene insert were removed.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received, ¿patient had surgery 1 year ago and had to be re-intervened because the polyethylene insert split.The pinnacle cup and polyethylene insert were removed".The product returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that the delta cer head 12/14 28mm +5 exhibits signs of material transfer on its outer surface, most likely as a consequence of the reported liner disassociation, which caused the femoral head to articulate directly with the metal cup.The observed condition of the femoral does not represent a device no-conformance.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device [lot.9699345] number, and no non-conformance's / manufacturing irregularities were identified during manufacturing.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 28mm +5 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [lot.9699345] number, and no non-conformance's / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [lot.9699345] number, and no non-conformance's / manufacturing irregularities were identified during manufacturing.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, d10 concomitant.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿patient had surgery 1 year ago and had to be re-intervened because the polyethylene insert split.The pinnacle cup and polyethylene insert were removed".Photos were provided for review.Visual analysis of the photograph revealed that the femoral head exhibits signs of material transfer on its outer surface, most likely as a consequence of the reported liner disassociation, which caused the femoral head to articulate directly with the metal cup.The observed condition of the femoral does not represent a device no-conformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device [lot.9699345] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 28mm +5 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [lot.9699345] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [lot.9699345] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: d4 (lot, expiration date), g4 pma/ 510(k), h4 corrected: d1, d2a, d2b, d4 (catalog, primary udi number).

Brand Name
DELTA CER HEAD 12/14 28MM +5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23647919
Report Number1818910-2025-20755
Device Sequence Number9961323
Product Code LZO
UDI-Device Identifier10603295033288
UDI-Public(01)10603295033288(17)260131(10)9699345
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number136528320
Device Lot Number9699345
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer03/03/2026
03/13/2026
03/13/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date03/06/2026
03/13/2026
03/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR +4 10D 28IDX46OD; UNK HIP ACETABULAR CUP PINNACLE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown